The Open UniversitySkip to content

Large infinite antichains of permutations

Albert, Michael; Brignall, Robert and Vatter, Vincent (2013). Large infinite antichains of permutations. Pure Mathematics and Applications, 24(2) pp. 47–57.

Google Scholar: Look up in Google Scholar


Infinite antichains of permutations have long been used to construct interesting permutation classes and counterexamples. We prove the existence and detail the construction of infinite antichains with arbitrarily large growth rates. As a consequence, we show that every proper permutation class is contained in a class with a rational generating function. While this result implies the conclusion of the Marcus-Tardos theorem, that theorem is used in our proof.

Item Type: Journal Item
Copyright Holders: 2014 SAAS Ltd
ISSN: 1788-800X
Project Funding Details:
Funded Project NameProject IDFunding Body
Infinite Antichains of Combinatorial StructuresEP/J006130/1EPSRC (Engineering and Physical Sciences Research Council)
Keywords: permutation; hereditary property; antichain; generating function
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 40984
Depositing User: Robert Brignall
Date Deposited: 30 Sep 2014 10:42
Last Modified: 07 Dec 2018 10:25
Share this page:

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU